Alert archive / Kentucky / Wind Advisories in 2019

Wind Advisory 6, NWS Louisville, KY

February 23, 201949 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this wind advisory at Feb 23, 2019, 2:20 PM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Feb 24, 2019, 3:00 AM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2019, 2:20 PM CST (20:20 UTC)
In effect from
Feb 24, 2019, 3:00 AM CST
Expired
Feb 24, 2019, 7:33 PM CST
In force
17 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

789 
WWUS73 KLMK 232020
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
320 PM EST Sat Feb 23 2019

...Gusty Winds Late Tonight through Sunday...

.Strong winds are expected behind a cold front crossing the area
tonight. Westerly winds of 20 to 30 mph are forecast to gust up 
to 45 mph late tonight through Sunday.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-066-067-
240900-
/O.NEW.KLMK.WI.Y.0006.190224T0900Z-190225T0000Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Casey-Lincoln-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Liberty, and Stanford
320 PM EST Sat Feb 23 2019 /220 PM CST Sat Feb 23 2019/

...WIND ADVISORY IN EFFECT FROM 4 AM EST /3 AM CST/ TO 7 PM EST
/6 PM CST/ SUNDAY...

The National Weather Service in Louisville has issued a Wind
Advisory, which is in effect from 4 AM EST /3 AM CST/ to 7 PM EST
/6 PM CST/ Sunday. 

* TIMING...Late tonight through Sunday.

* WINDS...Sustained west winds of 20 to 30 mph with gusts to 
  around 45 mph. 

* IMPACTS...Strong wind gusts may cause weakened tree branches to
  fall, and could result in damage to property or isolated power
  outages. With well saturated grounds in place, small, weakly
  rooted trees may be knocked down by these strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles on north south oriented
roads. Use extra caution.

&&

$$

AMS
6 follow-up statements
016 
WWUS73 KLMK 240320
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
1020 PM EST Sat Feb 23 2019

...Strong, Very Gusty Winds Overnight and Especially Sunday...

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-066-067-
241000-
/O.CON.KLMK.WI.Y.0006.190224T0900Z-190225T0000Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Casey-Lincoln-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Liberty, and Stanford
1020 PM EST Sat Feb 23 2019 /920 PM CST Sat Feb 23 2019/

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM EST /3 AM CST/ TO
7 PM EST /6 PM CST/ SUNDAY...

* TIMING...Early Sunday morning through the day Sunday.

* WINDS...Sustained west winds of 20 to 30 mph with gusts of 40 to
  50 mph with isolated gusts over 50 mph.  

* IMPACTS...Expect tree limbs and branches to fall and some
  weakened trees may be uprooted. Expect some power outages.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles on north south oriented
roads. Use extra caution.

&&

$$
TWF
626 
WWUS73 KLMK 240842
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
342 AM EST Sun Feb 24 2019

...Strong, Very Gusty Winds Today...

KYZ061>065-070>078-081-082-250000-
/O.EXA.KLMK.WI.Y.0006.190224T0900Z-190225T0000Z/
Butler-Edmonson-Hart-Green-Taylor-Logan-Warren-Simpson-Allen-
Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Russellville, Bowling Green, 
Franklin, Providence, Scottsville, Glasgow, Tompkinsville, 
Edmonton, Columbia, Jamestown, Burkesville, and Albany
342 AM EST Sun Feb 24 2019 /242 AM CST Sun Feb 24 2019/

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

The National Weather Service in Louisville has issued a Wind
Advisory, which is in effect until 7 PM EST /6 PM CST/ this
evening. 

* TIMING...Through Early This Evening.

* WINDS...Sustained west winds of 20 to 30 mph with gusts around
  40 mph. 

* IMPACTS...Expect tree limbs and branches to fall and some 
  weakened trees may be uprooted. Expect some power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles on north south roads. Use 
extra caution.

&&

$$

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-066-067-
250000-
/O.CON.KLMK.WI.Y.0006.190224T0900Z-190225T0000Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Casey-Lincoln-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Liberty, and Stanford
342 AM EST Sun Feb 24 2019 /242 AM CST Sun Feb 24 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

* TIMING...Early Sunday morning through the day Sunday.

* WINDS...Sustained west winds of 20 to 30 mph with frequent gusts
  of 40 to 50 mph. Strongest winds and a few gusts over 50 mph
  along and north of Interstate 64. 

* IMPACTS...Expect tree limbs and branches to fall and some 
  weakened trees may be uprooted. Expect some power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles on north south roads. Use 
extra caution.

&&

$$

RAS
256 
WWUS73 KLMK 241742
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
1242 PM EST Sun Feb 24 2019

...Strong, Very Gusty Winds Today...

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-250000-
/O.CON.KLMK.WI.Y.0006.000000T0000Z-190225T0000Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
1242 PM EST Sun Feb 24 2019 /1142 AM CST Sun Feb 24 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

* TIMING...Through Early This Evening.

* WINDS...Sustained west winds of 20 to 30 mph with frequent gusts
  of 35 to 45 mph. Strongest winds and a few gusts over 45 mph 
  along and north of Interstate 64. 

* IMPACTS...Expect tree limbs and branches to fall and some 
  weakened trees may be uprooted. Expect some power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles on north south roads. Use
extra caution.

&&

$$

AMS
565 
WWUS73 KLMK 242315
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
615 PM EST Sun Feb 24 2019

...Portions of Wind Advisory Extended Until 10 PM EST This
Evening...

.Stronger wind gusts remain along and north of a Louisville to
Georgetown line in Kentucky and up into Indiana in the wake of a
cold front that crossed the region this morning.

INZ077>079-091-092-KYZ030>037-042-043-250300-
/O.EXT.KLMK.WI.Y.0006.000000T0000Z-190225T0300Z/
Washington-Scott-Jefferson-Floyd-Clark-Oldham-Trimble-Henry-
Shelby-Franklin-Harrison-Bourbon-Nicholas-
Including the cities of Salem, Scottsburg, Madison, New Albany, 
Jeffersonville, Louisville, La Grange, Bedford, Milton, 
New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Paris,
and Carlisle
615 PM EST Sun Feb 24 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

* TIMING...Through This Evening.

* WINDS...Sustained west winds of 20 to 30 mph with frequent gusts
  to around 40 mph. 

* IMPACTS...Expect tree limbs and branches to fall and some 
  weakened trees may be uprooted. Expect some power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles on north south roads. Use
extra caution.

&&

$$

INZ076-083-084-089-090-KYZ023>029-038>041-045>049-053>057-061>067-
070>078-081-082-250015-
/O.CON.KLMK.WI.Y.0006.000000T0000Z-190225T0000Z/
Orange-Dubois-Crawford-Perry-Harrison-Hancock-Breckinridge-Meade-
Ohio-Grayson-Hardin-Bullitt-Spencer-Anderson-Woodford-Fayette-
Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Jasper, English, Tell City, 
Corydon, Lewisport, Hawesville, Hardinsburg, Brandenburg, 
Hartford, Leitchfield, Elizabethtown, Shepherdsville, 
Taylorsville, Lawrenceburg, Versailles, Lexington, Bardstown, 
Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville,
Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, 
Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, 
Russellville, Bowling Green, Franklin, Providence, Scottsville, 
Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, 
Burkesville, and Albany
615 PM EST Sun Feb 24 2019 /515 PM CST Sun Feb 24 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

* TIMING...Through Early This Evening.

* WINDS...Sustained west winds of 15 to 25 mph with frequent gusts
  of 30 to 40 mph.

* IMPACTS...Expect tree limbs and branches to fall and some 
  weakened trees may be uprooted. Expect some power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles on north south roads. Use
extra caution.

&&

$$

RJS
217 
WWUS73 KLMK 250000
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
700 PM EST Sun Feb 24 2019

...Portions of Wind Advisory In Effect Until 10 PM EST This 
Evening...

.Stronger wind gusts remain along and north of a Louisville to
Georgetown line in Kentucky and up into Indiana in the wake of a
cold front that crossed the region this morning.

INZ076-083-084-089-090-KYZ023>029-038>041-045>049-053>057-061>067-
070>078-081-082-250100-
/O.EXP.KLMK.WI.Y.0006.000000T0000Z-190225T0000Z/
Orange-Dubois-Crawford-Perry-Harrison-Hancock-Breckinridge-Meade-
Ohio-Grayson-Hardin-Bullitt-Spencer-Anderson-Woodford-Fayette-
Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Jasper, English, Tell City, 
Corydon, Lewisport, Hawesville, Hardinsburg, Brandenburg, 
Hartford, Leitchfield, Elizabethtown, Shepherdsville, 
Taylorsville, Lawrenceburg, Versailles, Lexington, Bardstown, 
Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville,
Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, 
Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, 
Russellville, Bowling Green, Franklin, Providence, Scottsville, 
Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, 
Burkesville, and Albany
700 PM EST Sun Feb 24 2019 /600 PM CST Sun Feb 24 2019/

...WIND ADVISORY HAS EXPIRED...

Winds gusted into the 35-45 mph range today, but now those gusts
have diminished below advisory levels.

$$

INZ077>079-091-092-KYZ030>037-042-043-250300-
/O.CON.KLMK.WI.Y.0006.000000T0000Z-190225T0300Z/
Washington-Scott-Jefferson-Floyd-Clark-Oldham-Trimble-Henry-
Shelby-Franklin-Harrison-Bourbon-Nicholas-
Including the cities of Salem, Scottsburg, Madison, New Albany, 
Jeffersonville, Louisville, La Grange, Bedford, Milton, 
New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Paris,
and Carlisle
700 PM EST Sun Feb 24 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* TIMING...Through This Evening.

* WINDS...Sustained west winds of 20 to 30 mph with frequent 
  gusts to around 40 mph. 

* IMPACTS...Expect tree limbs and branches to fall and some 
  weakened trees may be uprooted. Expect some power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles on north south roads. Use
extra caution.

&&

$$

RJS
097 
WWUS73 KLMK 250133
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
833 PM EST Sun Feb 24 2019

...WIND ADVISORY IS CANCELLED...

INZ077>079-091-092-KYZ030>037-042-043-250245-
/O.CAN.KLMK.WI.Y.0006.000000T0000Z-190225T0300Z/
Washington-Scott-Jefferson-Floyd-Clark-Oldham-Trimble-Henry-
Shelby-Franklin-Harrison-Bourbon-Nicholas-
Including the cities of Salem, Scottsburg, Madison, New Albany, 
Jeffersonville, Louisville, La Grange, Bedford, Milton, 
New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Paris,
and Carlisle
833 PM EST Sun Feb 24 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Louisville has cancelled the Wind
Advisory. 

Peak wind gusts over the last hour have dropped down to under
Advisory thresholds, thus the Wind Advisory has been cancelled. A
few gusts of 25 to 35 mph are possible the rest of the evening.

$$

RJS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Feb 23, 2:11 PM CST, 9 minutes earlier.

Area forecast discussion, Feb 23, 2:11 PM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
311 PM EST Sat Feb 23 2019

.Short Term...(This evening through Sunday)
Issued at 305 PM EST Sat Feb 23 2019

...Flash Flooding and Severe Storm Risk through Late Evening...
...Windy Sunday...

A complex of showers and storms over western KY and central and
western portions of TN will continue to spread northeast over
central KY/southern Indiana late this afternoon.  Soundings indicate
an elevated environment ahead of this complex due to the presence of
a strong LLJ.  Because of this, not expecting any immediate severe
risk through early evening.  However, an isolated t-storm may
produce small hail ahead of the main storm complex.  The main threat
with this afternoon/early evening round of convection will be heavy
rain and flooding.  With excellent upper/lower jet support and
higher precipitable water values entering the region, expect
efficient rain producers and moderate to heavy rainfall rates
especially in t-storms.  While the Flash Flood Watch still looks to
be in good shape highlighting the area at most risk, south central
KY is especially a concern as they received up to an 1" of rain
already this morning.

The next round of showers/storms will come mid to late evening
primarily between 0-6Z tonight.  We'll enter a more sfc based
environment after the first storm complex moves northeast through
portions of the region.  A line or broken line of showers/storms is
expected to develop just ahead of the cold front and push through
mid to late evening. High-res models still show a thin line of
SBCAPE mainly crossing south central KY later this evening. Also,
favorable wind fields will support rotating cellular structures.
southern KY will be the focus for strong to severe storms containing
damaging winds and potentially an isolated tornado.  In addition,
the flash flood threat will continue area wide.  All of the
showers/storms should exit the region by around midnight.

Behind the cold front, winds will shift to the west-southwest and
become very gusty in a tight pressure gradient on the back side of
the low pressure system.  Wind gusts in excess of 35 mph will be
likely late tonight through Sunday area-wide.  Wind gusts of 40-45
mph will be most likely over southern Indiana and portions of north
central KY so a Wind Advisory will be issued for that area.

Temperatures will fall into the 40s tonight behind the cold front
and top out in the mid 40s to lower 50s for Sunday highs.

&&

.Long Term...(Sunday night through Saturday)
Issued at 315 PM EST Sat Feb 23 2019

Sunday Night - Wednesday...

Expansive surface high pressure will center of the northern Plains
and then into the Great Lakes region during the early to mid week
time frame. Meanwhile, dry and zonal flow will dominate the upper
pattern into mid week. The combination of these two features will
keep us dry at least through the first part of Wednesday. High
temperatures should run mostly in the mid and upper 40s for highs
across southern IN and central KY. Southern KY will likely reach the
low 50s each day. Lows are expected to be in the 20s Sunday/Monday
night, and then warm to the low and mid 30s for Tuesday night. These
temperatures are at or just below normal for this time of year.

Wednesday Night - Saturday...

Zonal flow is expected to persist over the area through the late
week and into the weekend time frame. However, there will be several
weak disturbances passing through the upper flow that could bring
some precipitation chances. See no reason to change this statement
from the previous forecast...

Low-confidence forecast for the late week and early weekend time
frame as the models diverge. Zonal pattern makes it difficult to
time the weak ripples crossing the area, so for now will go with a
fairly broad-brush 20-30 POP for the latter half of the week.
Whenever precip does fall, it will be scattered and light. Temp
forecast is near normal, which could result in precip type
questions. However it's worth noting that the colder Euro solution
is also a dry solution, while the GFS has warmer temps to go with
its precip chances. In light of that, the chances for wintry weather
are actually quite low.

&&

.Aviation...(18Z TAF Issuance)
Updated at 1245 PM EST Sat Feb 23 2019

An active TAF period is in store as a low pressure system passing
through the upper Midwest brings showers and storms through the
region as well as strong winds.  Showers with embedded t-storms are
likely at the TAF sites this afternoon.  The chance for t-storms
increases this evening with some of those producing locally strong
winds. Have included tempos in the TAF sites highlighting a period
of moderate rains reducing flight conditions to IFR this
afternoon/early evening and then a period of stronger storms/wind
gusts between 23-6Z across the region.  Showers and storms should
cease after the cold front passes through between 5-9Z with flight
conditions returning to VFR or high end MVFR.  MVFR conditions will
return tomorrow mid morning through afternoon.

A strong low level jet will accompany this weather system beginning
around 0-1Z and continuing through the overnight period.  Winds from
the SW of 40-45 kts are likely at 2 kft AGL.  While early evening
sfc winds will be more subdued outside of convection (winds out of
the south gusting to 25 kts), after 6Z we will see an increase in
sfc winds (winds out of the SW with gusts 25-30 kts) and the latter
half of the overnight period may not truly contain LLWS as winds
aloft mix down more efficiently and persistently. All LLWS is gone
by sunrise or just before with gusty sfc winds (winds out of the WSW
with gusts 30-35 kts) continuing throughout the day tomorrow under a
tight sfc pressure gradient.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory from 4 AM EST /3 AM CST/ to 7 PM EST /6 PM CST/
     Sunday for INZ076>079-083-084-089>092.

KY...Wind Advisory from 4 AM EST /3 AM CST/ to 7 PM EST /6 PM CST/
     Sunday for KYZ023>043-045>049-053>057-066-067.

     Flash Flood Watch until 1 AM EST /midnight CST/ Sunday for
     KYZ023>031-033>043-045>049-053>057-061>067-070>078-081-082.

&&

Short Term...AMS
Long Term...BJS
Aviation...AMS
Hazardous weather outlook, Feb 23, 10:42 AM CST, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1142 AM EST Sat Feb 23 2019

KYZ023>031-033>043-045>049-053>057-061>067-070>078-081-082-241645-
Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson-
Oldham-Henry-Shelby-Franklin-Scott-Harrison-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington-Mercer-Jessamine-
Clark-Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-
Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Lewisport, Hawesville, Hardinsburg,
Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville,
Louisville, La Grange, New Castle, Shelbyville, Frankfort,
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles,
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg,
Nicholasville, Winchester, Hodgenville, Lebanon, Danville,
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave,
Greensburg, Campbellsville, Liberty, Stanford, Russellville,
Bowling Green, Franklin, Providence, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
1142 AM EST Sat Feb 23 2019 /1042 AM CST Sat Feb 23 2019/

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This hazardous weather outlook is for portions of Central Kentucky.

.DAY ONE...This Afternoon and Tonight.

Area rivers will remain high from recent rainfall. See our webpage
for the most recent updates to river flood advisories and flood
warnings.

Heavy rain is likely today, with 1 to 2 inches of additional
rainfall possible, mainly across south central Kentucky. Areal and
renewed small stream flooding is likely where the heaviest rain falls,
with localized flash flooding possible.

Strong to severe thunderstorms are possible this evening as a strong
cold front moves through the area. The strongest cells will be
capable of producing locally damaging wind gusts and brief spin-up
tornadoes, mainly along and west of I-65. Briefly torrential rainfall
could result in additional flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong and gusty west winds are expected Sunday behind a strong cold
front. Gusts exceeding 40 mph are likely, mainly across north central
Kentucky.

.SPOTTER INFORMATION STATEMENT...

Spotters will be needed through tonight to report heavy rain,
flooding, and possibly severe weather.

INZ076>079-083-084-089>092-KYZ032-241645-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Trimble-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Bedford,
and Milton
1142 AM EST Sat Feb 23 2019 /1042 AM CST Sat Feb 23 2019/

This hazardous weather outlook is for portions of south central
Indiana and north central Kentucky.

.DAY ONE...This Afternoon and Tonight.

Area rivers will remain high from recent rainfall. See our webpage
for the most recent updates to river flood advisories and flood
warnings.

Pockets of heavy rain are likely today, with an additional 1 inch or
more expected. Localized flooding is possible in low-lying areas and
near small streams.

Strong to severe thunderstorms are possible this evening as a strong
cold front moves through the area. The strongest cells will be
capable of producing locally damaging wind gusts and brief spin-up
tornadoes, mainly west of I-65.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong and gusty west winds are expected Sunday behind a strong cold
front. Gusts exceeding 40 mph are likely.

.SPOTTER INFORMATION STATEMENT...

Spotters will be needed through tonight to report heavy rain,
flooding, and possibly severe weather.

KDW/RAS/AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 7:01 AM CSTRiver Flood WarningLMKJefferson, Oldham7 days
Feb 23, 7:01 AM CSTRiver Flood WarningLMKBreckinridge, Hancock8 days
Feb 23, 12:15 PM CSTAreal Flood AdvisoryLMKAdair, Allen, Barren, Butler, Casey, Clinton and 11 more3 hr
Feb 23, 3:41 PM CSTAreal Flood AdvisoryLMKBreckinridge, Butler, Edmonson, Grayson, Hancock, Logan and 3 more3 hr
Feb 23, 4:05 PM CSTFlash Flood WarningLMKBreckinridge, Butler, Edmonson, Grayson, Hancock, Logan and 3 more9 hr
Feb 23, 4:53 PM CSTAreal Flood AdvisoryLMKBarren, Breckinridge, Bullitt, Edmonson, Grayson, Green and 8 more6 hr
Feb 23, 4:59 PM CSTAreal Flood AdvisoryLMKAdair, Allen, Barren, Casey, Clinton, Cumberland and 9 more6 hr
Feb 23, 5:13 PM CSTFlash Flood WarningLMKAllen, Barren, Butler, Edmonson, Grayson, Hardin and 4 more9 hr
Feb 23, 5:34 PM CSTFlash Flood WarningLMKAdair, Allen, Barren, Casey, Clinton, Cumberland and 9 more9 hr

Nearby

Wind Advisories in Kentucky, 2019Wind Advisories in Indiana, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.